Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 12, NWS Pocatello, ID

July 10, 201216 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 10, 2012, 4:15 AM MDT for 16 counties in Idaho. It took effect at Jul 10, 2012, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2012, 4:15 AM MDT (10:15 UTC)
In effect from
Jul 10, 2012, 9:00 AM MDT
Expired
Jul 10, 2012, 9:00 PM MDT
In force
12 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 44 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 10.3 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2012-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2012-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
3951 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WWUS85 KPIH 101015
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
415 AM MDT TUE JUL 10 2012

...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS IN
EFFECT FROM 9 AM MDT TO 9 PM MDT TODAY FOR SOUTHEAST IDAHO FIRE
ZONES 409 BELOW 4500 FEET...410...411 BELOW 6000 FEET...412 BELOW
5500 FEET...413 BELOW 6000 FEET AND 476 BELOW 6000 FEET...

IDZ410-102215-
/O.NEW.KPIH.FW.W.0012.120710T1500Z-120711T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
415 AM MDT TUE JUL 10 2012

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONE 410...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM.

* TIMING: THUNDERSTORMS ARE FORECAST TO DEVELOP BY MID MORNING AND
  LAST THROUGH THE DAY.

* THUNDERSTORMS: LIGHTNING ACTIVITY LEVELS OF 3 OR BETTER ARE
  EXPECTED. 

* OUTFLOW WINDS: GUSTY OUTFLOW WINDS OF 50 MPH ARE POSSIBLE.

* PRECIPITATION: THE STORMS WILL GRADUALLY PROGRESS FROM DRY TO
  MIXED WET AND DRY CONDITIONS. AMOUNTS LOCALLY HIGHER THAN 0.10
  OF AN INCH ARE POSSIBLE WITH STRONGER STORM CELLS.

* IMPACTS: NEW FIRE STARTS WILL BE POSSIBLE DUE TO LIGHTNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ409-102215-
/O.NEW.KPIH.FW.W.0012.120710T1500Z-120711T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
415 AM MDT TUE JUL 10 2012

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONE 409 BELOW 4500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 4500 FEET...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 9 PM MDT THIS EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER
  VALLEY/TWIN FALLS BLM BELOW 4500 FEET.

* TIMING: THUNDERSTORMS ARE FORECAST TO DEVELOP BY MID MORNING AND
  LAST THROUGH THE DAY.

* THUNDERSTORMS: LIGHTNING ACTIVITY LEVELS OF 3 OR BETTER ARE
  EXPECTED. 

* OUTFLOW WINDS: GUSTY OUTFLOW WINDS OF 50 MPH ARE POSSIBLE.

* PRECIPITATION: THE STORMS WILL GRADUALLY PROGRESS FROM DRY TO
  MIXED WET AND DRY CONDITIONS. AMOUNTS LOCALLY HIGHER THAN 0.10
  OF AN INCH ARE POSSIBLE WITH STRONGER STORM CELLS.

* IMPACTS: NEW FIRE STARTS WILL BE POSSIBLE DUE TO LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ412-102215-
/O.NEW.KPIH.FW.W.0012.120710T1500Z-120711T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
415 AM MDT TUE JUL 10 2012

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONE 412 BELOW 5500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 5500 FEET...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 9 PM MDT THIS EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 5500 FEET.

* TIMING: THUNDERSTORMS ARE FORECAST TO DEVELOP BY MID MORNING AND
  LAST THROUGH THE DAY.

* THUNDERSTORMS: LIGHTNING ACTIVITY LEVELS OF 3 OR BETTER ARE
  EXPECTED. 

* OUTFLOW WINDS: GUSTY OUTFLOW WINDS OF 50 MPH ARE POSSIBLE.

* PRECIPITATION: THE STORMS WILL GRADUALLY PROGRESS FROM DRY TO
  MIXED WET AND DRY CONDITIONS. AMOUNTS LOCALLY HIGHER THAN 0.10
  OF AN INCH ARE POSSIBLE WITH STRONGER STORM CELLS.

* IMPACTS: NEW FIRE STARTS WILL BE POSSIBLE DUE TO LIGHTNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ411-413-476-102215-
/O.NEW.KPIH.FW.W.0012.120710T1500Z-120711T0300Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-LEMHI AND LOST RIVER RANGE/CHALLIS NF-
415 AM MDT TUE JUL 10 2012

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONES 411...413 AND 476 BELOW 6000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 9 PM MDT THIS EVENING. 


* AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6000 FEET...FIRE ZONE 
  413 CARIBOU RANGE/CARIBOU NF BELOW 6000 FEET...FIRE ZONE 476 
  LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET.

* TIMING: THUNDERSTORMS ARE FORECAST TO DEVELOP BY MID MORNING AND
  LAST THROUGH THE DAY.

* THUNDERSTORMS: LIGHTNING ACTIVITY LEVELS OF 3 OR BETTER ARE
  EXPECTED. 

* OUTFLOW WINDS: GUSTY OUTFLOW WINDS OF 50 MPH ARE POSSIBLE.

* PRECIPITATION: THE STORMS WILL GRADUALLY PROGRESS FROM DRY TO
  MIXED WET AND DRY CONDITIONS. AMOUNTS LOCALLY HIGHER THAN 0.10
  OF AN INCH ARE POSSIBLE WITH STRONGER STORM CELLS.

* IMPACTS: NEW FIRE STARTS WILL BE POSSIBLE DUE TO LIGHTNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
217 
WWUS85 KPIH 101929
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
129 PM MDT TUE JUL 10 2012

...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS IN
EFFECT UNTIL 9 PM MDT THIS EVENING FOR SOUTHEAST IDAHO FIRE ZONES
409 BELOW 4500 FEET...410...411 BELOW 6000 FEET...412 BELOW 5500
FEET...413 BELOW 6000 FEET AND 476 BELOW 6000 FEET...

IDZ410-110300-
/O.CON.KPIH.FW.W.0012.000000T0000Z-120711T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
129 PM MDT TUE JUL 10 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 410...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM.

* TIMING: THUNDERSTORMS WILL LINGER THROUGH EARLY EVENING HOURS.

* THUNDERSTORMS: LIGHTNING ACTIVITY LEVELS OF 3 OR BETTER ARE 
  EXPECTED.

* OUTFLOW WINDS: GUSTY OUTFLOW WINDS OF 50 MPH ARE POSSIBLE.

* PRECIPITATION: THE STORMS WILL GRADUALLY PROGRESS FROM DRY TO 
  MIXED WET AND DRY CONDITIONS. AMOUNTS LOCALLY HIGHER THAN 
  0.10 OF AN INCH ARE POSSIBLE WITH STRONGER STORM CELLS.

* IMPACTS: NEW FIRE STARTS WILL BE POSSIBLE DUE TO LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ409-110300-
/O.CON.KPIH.FW.W.0012.000000T0000Z-120711T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
129 PM MDT TUE JUL 10 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 409 BELOW
4500 FEET...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM BELOW 4500 FEET.

* TIMING: THUNDERSTORMS WILL LINGER THROUGH EARLY EVENING HOURS.

* THUNDERSTORMS: LIGHTNING ACTIVITY LEVELS OF 3 OR BETTER ARE 
  EXPECTED.

* OUTFLOW WINDS: GUSTY OUTFLOW WINDS OF 50 MPH ARE POSSIBLE.

* PRECIPITATION: THE STORMS WILL GRADUALLY PROGRESS FROM DRY TO 
  MIXED WET AND DRY CONDITIONS. AMOUNTS LOCALLY HIGHER THAN 
  0.10 OF AN INCH ARE POSSIBLE WITH STRONGER STORM CELLS.

* IMPACTS: NEW FIRE STARTS WILL BE POSSIBLE DUE TO LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ412-110300-
/O.CON.KPIH.FW.W.0012.000000T0000Z-120711T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
129 PM MDT TUE JUL 10 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 412 BELOW
5500 FEET...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 5500 FEET.

* TIMING: THUNDERSTORMS WILL LINGER THROUGH EARLY EVENING HOURS.

* THUNDERSTORMS: LIGHTNING ACTIVITY LEVELS OF 3 OR BETTER ARE 
  EXPECTED.

* OUTFLOW WINDS: GUSTY OUTFLOW WINDS OF 50 MPH ARE POSSIBLE.

* PRECIPITATION: THE STORMS WILL GRADUALLY PROGRESS FROM DRY TO 
  MIXED WET AND DRY CONDITIONS. AMOUNTS LOCALLY HIGHER THAN 
  0.10 OF AN INCH ARE POSSIBLE WITH STRONGER STORM CELLS.

* IMPACTS: NEW FIRE STARTS WILL BE POSSIBLE DUE TO LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ411-413-476-110300-
/O.CON.KPIH.FW.W.0012.000000T0000Z-120711T0300Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-LEMHI AND LOST RIVER RANGE/CHALLIS NF-
129 PM MDT TUE JUL 10 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411...
413 AND 476 BELOW 6000 FEET...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF BELOW 6000 FEET...FIRE ZONE 
  413 CARIBOU RANGE/CARIBOU NF BELOW 6000 FEET...FIRE ZONE 476 
  LEMHI AND LOST RIVER RANGE/CHALLIS NF BELOW 6000 FEET.

* TIMING: THUNDERSTORMS WILL LINGER THROUGH EARLY EVENING HOURS.

* THUNDERSTORMS: LIGHTNING ACTIVITY LEVELS OF 3 OR BETTER ARE 
  EXPECTED.

* OUTFLOW WINDS: GUSTY OUTFLOW WINDS OF 50 MPH ARE POSSIBLE.

* PRECIPITATION: THE STORMS WILL GRADUALLY PROGRESS FROM DRY TO 
  MIXED WET AND DRY CONDITIONS. AMOUNTS LOCALLY HIGHER THAN 
  0.10 OF AN INCH ARE POSSIBLE WITH STRONGER STORM CELLS.

* IMPACTS: NEW FIRE STARTS WILL BE POSSIBLE DUE TO LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
525 
WWUS85 KPIH 110256
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
856 PM MDT TUE JUL 10 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM THIS EVENING...

.THUNDERSTORMS HAVE ENDED IN THE REGION WITH ONLY A LINGERING ISOLATED
THUNDERSTORM POSSIBLE THE REST OF THE EVENING.


IDZ410-110400-
/O.EXP.KPIH.FW.W.0012.000000T0000Z-120711T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
856 PM MDT TUE JUL 10 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 410...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

THUNDERSTORMS HAVE ENDED THROUGHOUT THE REGION.  



$$

IDZ409-110400-
/O.EXP.KPIH.FW.W.0012.000000T0000Z-120711T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
856 PM MDT TUE JUL 10 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 409 BELOW
4500 FEET...

THE RED FLAG WARNING BELOW 4500 FEET WILL EXPIRE AT 9 PM MDT THIS
EVENING. 

THUNDERSTORMS HAVE ENDED THROUGHOUT THE REGION.



$$

IDZ412-110400-
/O.EXP.KPIH.FW.W.0012.000000T0000Z-120711T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
856 PM MDT TUE JUL 10 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 412 BELOW
5500 FEET...

THE RED FLAG WARNING BELOW 5500 FEET WILL EXPIRE AT 9 PM MDT THIS
EVENING. 

THUNDERSTORMS HAVE ENDED THROUGHOUT THE REGION.



$$

IDZ411-413-476-110400-
/O.EXP.KPIH.FW.W.0012.000000T0000Z-120711T0300Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-LEMHI AND LOST RIVER RANGE/CHALLIS NF-
856 PM MDT TUE JUL 10 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411...
413 AND 476 BELOW 6000 FEET...

THE RED FLAG WARNING BELOW 6000 FEET WILL EXPIRE AT 9 PM MDT THIS
EVENING. 

THUNDERSTORMS HAVE ENDED THROUGHOUT THE REGION.



$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 10, 3:43 AM MDT, 32 minutes earlier.

Area forecast discussion, Jul 10, 3:43 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
343 AM MDT TUE JUL 10 2012

.DISCUSSION...ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH
FRIDAY AS UPPER RIDGE REMAINS PARKED OVER THE GREAT BASIN.
MOISTURE AND WEAK SHORTWAVE FEATURES CONTINUE TO MOVE INTO THE
REGION AND GENERATE CONVECTIVE SHOWERS AND THUNDERSTORMS. TUESDAY
AND WEDNESDAY BOTH APPEAR TO BE ACTIVE DAYS WITH SHOWERS
DEVELOPING IN THE MORNING AND CONTINUING INTO THE EARLY EVENING
HOURS RATHER THAN THE USUAL DIURNAL AFTERNOON/EVENING PATTERN DUE
TO THE TIMING OF THESE SHORTWAVES. LATE WEDNESDAY AND THURSDAY...THE
UPPER RIDGE FLATTENS OVER THE NORTHERN ROCKIES AND BRINGS DRIER
AIR INTO THE REGION FROM THE WEST SO EXPECT A SHORT BREAK IN
CONVECTIVE SHOWERS. ON FRIDAY AN UPPER LOW MOVES INTO THE PACIFIC
NW COAST AND UPPER FLOW OVER THE GREAT BASIN TURNS SOUTHERLY. THIS
OPENS THE DOOR FOR SIGNIFICANT MID LEVEL MONSOON MOISTURE PUSHING
NORTHWARD INTO IDAHO. THE RESULT WILL BE SIGNIFICANT CONVECTIVE
STORMS AS EARLY AS FRIDAY AFTERNOON AND MORE WIDESPREAD ACTIVITY
FOR SATURDAY. TEMPERATURES WILL DROP A FEW DEGREES FOR THE WEEKEND
AS CLOUD COVER INCREASES AS WELL. FORECAST UNCERTAINTY FOR SUNDAY
THROUGH TUESDAY IS RELATIVELY HIGH AS THE ECMWF AND GFS DIFFER
SUBSTANTIALLY IN THEIR HANDLING THE UPPER LOW MOVING INTO THE
PACIFIC NORTHWEST. MOST LIKELY SCENARIO IS CONTINUED CONVECTION
THROUGH THE REMAINDER OF THE PERIOD WITH A HIGH DEGREE OF
UNCERTAINTY REGARDING THE LOCATION...COVERAGE AND TIMING.  DSH

&&

AVIATION...ANOTHER CONVECTIVE DAY IN STORE FOR EASTERN IDAHO.
THUNDERSTORMS HAVE THE POTENTIAL TO BE MORE WIDESPREAD TODAY AND MAY
BEGIN AS EARLY AS SUNRISE. CURRENT SAT/RADAR IMAGERY SHOWS WEAK
CUMULUS FIELD MOVING NORTHEAST THROUGH THE MAGIC VALLEY TOWARD THE
CENTRAL MOUNTAINS ALREADY THIS MORNING. THESE CELLS MAY INTENSIFY
ONCE DIURNAL HEATING BEGINS. GIVEN THE RELATIVELY DRY LOWER AND MID
LEVEL PROFILE OF THE AIRMASS TODAY...GUSTY WINDS 45KTS ARE
POSSIBLE. CONVECTIVE ACTIVITY SHOULD DECREASE AFTER SUNSET. DMH

&&

.FIRE WEATHER...RED FLAG HEADLINE WILL BE ISSUED FOR SCATTERED
CONVECTION ACROSS THE EAST IDAHO FIRE DISTRICT TODAY. STORMS COULD
BUILD/INTENSIFY BY MID MORNING AND SHOULD LAST UNTIL ROUGHLY SUNSET.
MOISTURE PROFILE SUPPORTS EARLY DRY THUNDERSTORMS TRANSITIONING TO A
MIX OF DRY/WET STORMS BY LATER TODAY THOUGH ALL LIGHTNING A THREAT
REGARDLESS OF STORM PRECIP GIVEN CRITICAL FUEL LEVELS ACROSS THE
AREA. DRY/MIXED INVERTED-V SOUNDING SUPPORTIVE OF WIND GUSTS
NEAR/AROUND 50 MPH. COULD SEE ANOTHER RED FLAG DAY ON WEDNESDAY WITH
CONTINUED SCATTERED OR BETTER THUNDERSTORM THREAT. FLOW AMPLIFIES
INTO THE WEEKEND WITH UPPER LOW DROPPING INTO THE COAST AND RIDGE
AXIS PUSHED SLIGHTLY EAST FRIDAY/SATURDAY. SLIGHTLY INLAND TRACK OF
UPPER LOW SATURDAY COULD MEAN BREAKDOWN OF UPPER RIDGE SATURDAY INTO
SUNDAY WITH PASSAGE OF A WEAK COLD FRONT AND INCREASED WINDS AND
CONVECTIVE THREAT. DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
BELOW 6000 FEET FOR THE IDZ413-476.

RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
IDZ410.

RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
BELOW 4500 FEET FOR THE IDZ409.

RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
BELOW 5500 FEET FOR THE IDZ412.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:00 PM MDTSpecial Weather StatementPIHCuster45 min
Jul 9, 6:43 PM MDTSpecial Weather StatementPIHPower62 min
Jul 9, 7:20 PM MDTSpecial Weather StatementPIHBannock40 min
Jul 9, 7:43 PM MDTSpecial Weather StatementPIHClark62 min
Jul 9, 8:49 PM MDTSpecial Weather StatementPIHClark41 min
Jul 9, 9:59 PM MDTSpecial Weather StatementPIHClark61 min
Jul 10, 3:25 PM MDTSpecial Weather StatementPIHPower35 min
Jul 10, 4:08 PM MDTSpecial Weather StatementPIHFranklin52 min

Nearby

Red Flag Warnings in Idaho, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.